MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM CRUCIFORM SCRWDRVR SHAFT 100MM; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM CRUCIFORM SCRWDRVR SHAFT 100MM; SCREWDRIVERS
Catalog Number 03.900.022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes sales representative.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on an unknown date, the cruciform end of the screwdriver shaft broke.The issue was found out at a decontamination unit.There is no patient involvement.This report is for one (1) 2.4mm cruciform scrwdrvr shaft 100mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part: 03.900.022; lot: 2667561; manufacturing site: bettlach; release to warehouse date: (b)(6) 2011 the device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.The material was reviewed, and the hardness value was confirmed to meet the specification with no non-conformance noted.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation site: cq zuchwil; selected flow: 5.Broken visual inspection: two blades of the cruciform screwdriver are broken off and were not sent back for evaluation.At the intact blades are deformations in counter-clockwise direction visible.Dimensional inspection: checked dimensions with caliper per drawing: thickness intact blade 1 specification 0.5mm +0.02/-0.04 / measured: 0.48mm = pass thickness intact blade 2 specification 0.5mm +0.02/-0.04 / measured: 0.49mm = pass drawing/specification review: the review of the handling technique has shown that this screwdriver is part of the screw extraction set.As stated in the technique, complications may arise in the case of implant removal e.G.By damaged screws.Material or hardness review: the review of the manufacturing documents has shown that with 1.4028 stainless steel the correct material was used and that the hardness was within the specification 48 +4/0 hrc.Summary: the complaint condition is confirmed, but no manufacturing related issue could be detected.There was no information provided on how or when the screwdriver broke, therefore the exact cause of this occurrence cannot be defined.The visible deformations in counter-clockwise direction let us assume that a mechanical overload during the extraction of a possibly blocked or damaged screw did lead to the breakage of the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM CRUCIFORM SCRWDRVR SHAFT 100MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7970273
Report Number8030965-2018-57365
Device Sequence Number1681666
Product Code HXX
UDI-Device Identifier07611819791008
UDI-Public(01)07611819791008
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.900.022
Device Lot Number2667561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1